MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Codes Off-Label Use (1494); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata.Device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an implant of an afx bifurcated stent graft, and an afx vela suprarenal.Approximately seven (7) years post initial implant the patient presented during a routine follow-up with an implant migration, and a type ia endoleak.The patient was reported to be stable and is being monitored.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an implant of an afx bifurcated stent graft, and an afx vela suprarenal.Approximately seven (7) years post initial implant the patient presented during a routine follow-up with an implant migration, and a type ia endoleak.The patient was reported to be stable and is being monitored.After the initial report, additional information was received reporting that reintervention was completed.The first alto main body inserted to the patient would not advance over the lunderquist (non-endologix) guidewire.The guidewire was exchanged for a new lunderquist (non-endologix) guidewire; however, the device was still unable to advance.The physician flushed the device multiple times and attempted to take different wires to advance through either end of the alto main body.The wires would go in the back end, but not the correct end to get the alto main body up.The alto main body was removed from the patient.A new alto stent graft system was introduced to the patient and deployed successfully treating the type ia endoleak with migration.The patient was stable post-reintervention.The clinical assessment determined that there was evidence to reasonably suggest sac growth of 6.1mm occurred that was not in the event as reported.This was discovered during a review of the 90-month post-index computerized tomography scan.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak, migration of 56mm of the proximal extension and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest sac growth of 6.1mm occurred that was not in the event as reported.This was discovered during a review of the 90-month post-index computerized tomography scan.The most likely causation for the type ia endoleak, migration of 56mm of the proximal extension and sac growth is user related.Procedure related harms for this complaint could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The neck length was off-label at 9mm.Per the ifu it should be less than or equal to 15mm.Additionally, there was an impending rupture pre-index procedure- (cautionary product use condition).The final patient status was reported as being in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with strata.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13011365
Report Number2031527-2021-00499
Device Sequence Number1817035
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)150213
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2015
Device Model NumberA34-34/C80-O20 V
Device Lot Number1214298024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT 1053139-008.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexUnknown